Fatal theophylline poisoning with rhabdomyolysis

a potential role for dantrolene treatment

M. J. A. Parr*, S. M. Willatts

*Corresponding author for this work

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

A fatal case of theophylline poisoning is described. The patient developed rhabdomyolysis, renal failure and compartment syndrome, as well as the more usual features of severe theophylline poisoning. Dantrolene appeared to be useful in controlling the hypermetabolic state associated with the overdose and may have a role in future treatment.

Original languageEnglish
Pages (from-to)557-559
Number of pages3
JournalAnaesthesia
Volume46
Issue number7
DOIs
Publication statusPublished - 1 Jan 1991
Externally publishedYes

Keywords

  • dantrolene
  • Neuromuscular relaxants
  • Poisoning
  • theophylline

Fingerprint Dive into the research topics of 'Fatal theophylline poisoning with rhabdomyolysis: a potential role for dantrolene treatment'. Together they form a unique fingerprint.

  • Cite this